MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, that the ngage nitinol stone extractor used in an unspecified procedure "did not open properly." no adverse events were reported due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrected information: a2, a3, a4, b1, b3, b7, e1, g4, h1.Additional information: b5, d10, d11, e4.B1: there was no reportable product problem.D10: the used device was not returned.Two unopened devices from the same lot were returned for investigation.G4: on the initial mdr we reported (b)(6)2019 the correct date is (b)(6)2019.H1:there was no malfunction of the device.Therefore, this is a nonreportable event.Clarified information revealed the customer was using a product with a smaller diameter basket than they were use to.Investigation - evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Two unopened devices were returned for investigation.The returned packaging confirms the reported complaint device lot number.Device a: visual examination of the returned device noted it was unopened, the handle and the basket formation were in the open position, the mlla (male luer lock adapter) and collet knob were tight, and there was no damage to the basket sheath.Functional test notes the handle actuates the basket formation.Device b: visual examination of the returned device noted it was unopened, the handle and the basket formation were in the open position, the mlla (male luer lock adapter) and collet knob were tight, and there was no damage to the basket sheath.Functional test notes the handle actuates the basket formation.A review of the device history record found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.The information provided stated there was no issue with the device.The device used in the procedure was a nge-022115 ngage nitinol stone extractor which has an open basket diameter of 8mm.The user previously had been using the nge-022115-mb ngage nitinol stone extractor which has an open basket diameter of 11mm.It appears the user believed there was an issue with the opening of the basket due to smaller open diameter of the nge-022115 device compared to the nge-022115-mb device.Most probable cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received (b)(6)2019: it was advised that there was no issue with the device.The customer was use to using another device that has a larger diameter basket.They were able to successfully complete the procedure using the complaint device.The procedure being performed was a flexible lithotomy in the kidney.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8885142
Report Number1820334-2019-01990
Device Sequence Number1904044
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)220614(10)9811146
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number9811146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE URETEROSCOPE, GUIDE WIRE